MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 338960
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd facscanto¿ ii flow cytometer acquired erroneous results on patient samples.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes 2.Was there any delay of treatment due to the issue? (go to question #3) no 3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no 4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no customer reported unsatisfactory sample loading results.
 
Additional Manufacturer Narrative
H6: investigation summary ¿ scope of issue: the scope of issue is only limited to bd facscanto ii cytometer 4/2 system ivd, part # 338960 and serial # (b)(6).¿ problem statement: customer reported a complaint regarding unsatisfactory results on (b)(6) 2023.This poses the risk of producing delayed or erroneous results that might impact patient diagnosis and treatment.The issue was resolved and the instrument was found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue for part # 338960.Date range from (b)(6) 2022 to (b)(6) 2023.¿ manufacturing device history record (dhr) review: dhr part # 338960 serial # (b)(6), file # (b)(6) was reviewed.The instrument met all the manufacturing specifications prior to release.¿ complaint trend: there are 28 complaints related to as reported code 1- result - unexpected for part # 338960; date range from (b)(6) 2022 to (b)(6) 2023.¿ returned sample analysis: a return sample was not requested for evaluation because there were no replaced parts.¿ service history review: review of related work order #: (b)(4); case # (b)(4) install date: (b)(6) 2014 defective part number: n/a work order notes: o subject / reported: pi-338960/facscanto ii - unsatisfactory sample loading results o problem description: facscanto ii - sample loading results are not satisfactory, clinical use, no results, no impact on patient treatment, overinsurance equipment, application for telephone support o work performed: call to understand the condition of the instrument to guide the customer to run the cst program, cst by guiding the customer to adjust the sample signal voltage, the problem is solved, the experiment is normal o cause: the customer reported that the instrument loading signal was abnormal and the experimental data was abnormal o solution: call to understand the condition of the instrument to guide the customer to run the cst program, cst by guiding the customer to adjust the sample signal voltage, the problem is solved, the experiment is normal.¿ labeling / packaging review: n/a ¿ risk analysis: risk management file part # 338942ra, revision 09/version h, facscanto product family risk analysis was reviewed.This file did not contain the appropriate hazards and mitigations, and an ecr has been created to assess additional hazards and their risk levels.Ecr # (b)(4) has been created and will revise the existing document to include causes, mitigations, and risk ratings for failures related to erroneous results.¿ potential causes: based on the investigation results, the potential cause of the erroneous results was an abnormal instrument loading signal.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax, the potential cause of the erroneous results was an abnormal instrument loading signal.The customer reported a complaint regarding unsatisfactory sample loading results.The field service representative (fsr) guided the customer to run the cst program.The customer reported that the instrument loading signal was abnormal and the experimental data was abnormal.After guiding the customer to adjust the sample signal voltage, the issue was resolved.The instrument is confirmed to be functioning as intended.Although the instrument was used for diagnostic testing the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Troubleshooting procedures can be found in the ifu, bd facscanto¿ ii flow cytometer instructions for use (ifu) manual, #23-20269-00 rev.1/vers.A.¿ conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the erroneous results was an abnormal instrument loading signal.The customer reported a complaint regarding unsatisfactory sample loading results.The fsr guided the customer to adjust the sample signal voltage and run the cst program, after which the issue was resolved.The instrument is confirmed to be performing as intended.Based on the investigation results, a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.
 
Event or Problem Description

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16503717
Report Number2916837-2023-00065
Device Sequence Number14984821
Product Code GKZ
UDI-Device Identifier00382903389605
UDI-Public00382903389605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338960
Device Catalogue Number338960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown